CRP reduced so now the steroids

I got my result for my latest C-reactive protien yesterday and it is down to 14 which is great as it has been in the 20's for a few years. To me this clearly says that the pred is working.

Downside is my diabetes is taking a battering with high blood sugar levels for most of the day especially the afternoons. My meds for this have now been increased even though my last hb1ac was brilliant but doc thinks next one won't be so dosage upped.

Today I am going down another 5mg of pred to 20mg. I am going to take the naproxen to help reduce a flare up so fingers crossed.

I was diagnosed with diabetes in March and managed to lose just over 1 stone in weight.

I have noticed a difference in my appearance with the pred so weighed me the other day and was so upset that half a stone has crept back on. My neck and face are all puffy.

Does this reduce with the reduction in dosage of pred????? I really hope so.

I have really painful knees at the moment and not sure what is causing it, the PMR, the pred or is it arthritis? So scared of my legs going from under me but really don't want to use a stick but may have to.

Today I am going to have a good look into my diet and hopefully get back on track and lose some more weight.

Also, as this PMR is usually for the mature person I was wondering if any of you are in fact pre-menopause and if so did your periods stop with the steroids. Sorry to be so personal but I am 49, I do only have one overy and was told the change would be sooner rather than later because of that. The past few months my period has changed as in not so heavy and shorter but gone a little longer between but now I have gone 6 weeks. Don't get me wrong I hate the monthly ritual and am hoping that it is the menopuase and they are gone but don't thenk I am that lucky lol.

Keep smiling :)

5 Replies

oldestnewest
  • Hi Sue,

    Glad to hear the pred is working, but the weight gain is quite normal with the doses you are on at the moment. Only some of it is due to fat. The rest of it is fluid. Your body is storing excess salt and sugar in it. Taking pred reduces your body's ability to deal with salt and sugar. The only answer is to remove sugar and unrefined carbs from your diet (white flour, peeled potatoes etc and those lovely sweet things we all adore.) And try never to add salt to your food. I'm so sorry, but we all have to come to terms with this regime if we don't want to end up looking like balloons on legs. I have got used to the diet, I suppose, and I don't even eat much fruit anymore, but rely on lots of veges for my vitamins. You said once before that you don't drink much water, but I think it helps a lot to flush the baddies out of my system.

    As your dose of pred is reduced the moon face etc will diminish, so just hang on in there. It will get better.

    I can't advise you about the pain in your knees. I guess you need your GP for that one. I often have pain in my elbows and knees, but I didn't in the beginning and I think it may be the pred effecting my tendons now.

    I think pred can certainly effect womens' periods. It can cause them to stop in some people and it can cause irregular periods in others. I think I can guess which one you might prefer.

  • Thanks Pats.

    I have an awful headache today which i assume is the pred reduction so resting up.

    My periods could be due to menopause I suppose as they are gonna stop sooner or later. And yes I prefer it to be now LOL.

    Gonna look at my diet again to try and cut out white bread. I don't mind wholemeal but I have IBS so that starts that going. Just had my new medipal card and it is full to brim with all ailments and meds.

  • Yes, I know what you mean. My repeat scripts go to 2 pages now, and then there's all the suppliments. They're prob all interacting with each other, having a party inside me. Is it any wonder that on some days I feel crap - it's substance hangover! Now I'm laughing. Sometimes you just have to see the funny side.

    I used to have IBS and my old GP said it was all due to stress. One day I thought,"I'm not stressed!" I got a book on IBS and it's causes. It said one of the main ones was milk (lactose intolerance). I cut out most milk and milk products from my diet. In one week, no more IBS. By the way, I couldn't eat wholemeal bread either when I had IBS.

    Hope your head feels better.

    Pats

  • yep my script is 2 pages now, before all this I had one med for high blood pressure.

    Head ok at the mo but knees still hurt.

    Substance hangover................I like it :)

    Glad you are laughing even if it is at yourself lol :)

  • Interestingly, I have IBS too - and wholemeal bread helps! I find mine is triggered by artificial sweetner - not the sort added to your tea, but the sort that's used to make low calory stuff and too much sweet stuff generally. I used to have a very sweet tooth but find things I used to like now taste too sweet

    I take probiotic and the healthfood shop said whereas one capsule a day was great as a maintenance dose, I could take it three times a day whilst on the steriods. When I first started on the anti-inflamatories and then the steriods my digestion was all over the place and things were not at all comfortable. Now, they are getting back to normal.

    I guess we all react differently to both PMR and the drugs.

    Helen

You may also like...